Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 11, 2023, 11:21 AM EDT for Volusia County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2023, 11:21 AM EDT (15:21 UTC)
- Expired
- Jul 11, 2023, 11:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 142 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS82 KMLB 111521
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1121 AM EDT Tue Jul 11 2023
FLZ041-044-111545-
Northern Lake County FL-Inland Volusia FL-
1121 AM EDT Tue Jul 11 2023
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 1145 AM EDT...
At 1121 AM EDT, Doppler radar was tracking a strong thunderstorm over
Pierson, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Pierson, DeLeon Springs, Barberville and Lake George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2926 8142 2927 8118 2914 8117 2904 8166
2905 8166 2905 8164 2928 8164 2930 8165
2931 8167 2932 8168 2938 8142
TIME...MOT...LOC 1521Z 261DEG 21KT 2928 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 8:44 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 11, 8:44 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 844 AM EDT Tue Jul 11 2023 .DISCUSSION... Current-Tonight...Early onset for convection north of I-4 this morning with some lightning strikes and locally heavy rainfall. Will continue to monitor for heavy rainfall potential across I-4 this morning as showers/embedded storms push into Lake, Seminole, Orange, Volusia, Lake counties from the west. Activity is forecast to diminish a bit late morning into early afternoon across I-4, with some renewed showers and storms focusing south of Orlando this afternoon and early evening. Highest PoPs (50-60%) into this afternoon will be across Osceola/Brevard counties tapering down to SCHC/CHC (20-40%) across Okeechobee County and the Treasure Coast. Primary storm threats this afternoon in strongest activity will be gusty winds to around 40 mph, occasional to frequent lightning strikes, and heavy downpours. The convective threat diminishes into early-mid evening. Early convection will keep temperatures down across the I-4 corridor but they will gradually recover into the afternoon with highs generally in the U80s here. Further south where surface heating occurs and clouds/precip will be delayed will see max temps in the L- M90s. Peak Heat Indices in the U90s to around 100F this afternoon across the I-4 corridor and keeping just below Heat Advisory criteria southward to between 102-107F. && .MARINE...Today-Tonight...Morning light offshore flow will "back" S/SE across the Space/Treasure coasts with sea breeze formation. Speeds generally 8-14 kts. SWRLY flow again later this evening and overnight with speeds mainly AOB 10 kts. Expect morning showers and embedded lightning storms over the Volusia waters with trend southward into the afternoon-early evening. Highest rain chances will remain Cape northward this morning and early afternoon. Seas generally 1-2 ft, up to 3 ft well offshore. Locally higher winds/seas invof heavy showers and lightning storms. && .AVIATION...Early convective initiation north of I-4 early this morning. Locally heavy rainfall possible with this activity forecast to diminish across I-4 later this morning/early afternoon; with additional shower/storm development later today generally south of MCO. SW/W winds around 10 kts. Afternoon ECSB development along the Space/Treasure coasts with minimal inland movement. It remains possible storm outflow along the coast here could possibly send a pseudo sea breeze (mesoscale) boundary further inland. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Leahy
Hazardous weather outlook, Jul 11, 7:30 AM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 730 AM EDT Tue Jul 11 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-120000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 730 AM EDT Tue Jul 11 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A broken line of showers and lightning storms has developed near and north of Interstate 4. Activity will gradually shift south to the Orlando and Cape Canaveral area by midday while becoming less organized. Additional shower and thunderstorm development is expected from mid to late afternoon across the Okeechobee and Treasure Coast region. The most organized storms will be capable of torrential rainfall, gusty winds to 40 mph, and occasional to frequent lightning strikes. .FLOOD IMPACT... As showers and thunderstorms become more organized near and north of Interstate 4 this morning, pockets of heavy rainfall are expected to develop. A quick 1 to 2 inches of rain is likely across portions of Lake, Seminole, Volusia and northwest Orange counties. Locally higher amounts of rain, up to 3 to 4 inches, are possible in a swath from northern Lake to Volusia County through midday, where repeated heavy rainfall occurs. This could lead to flooding of some roadways and poorly-drained or low-lying areas. Never attempt to drive across a water covered road, as the water depth may be too great to allow your vehicle to cross safely. Turn around, don't drown. .EXCESSIVE HEAT IMPACT... For the Okeechobee and Treasure Coast region, the combination of temperatures in the low to mid 90s with high humidity will produce peak heat index values of 102 to 107 today. If you will be engaged in any outdoor activities, drink plenty of water, take frequent breaks indoors or in the shade, and protect yourself from the sun by wearing sunscreen and a hat. NEVER leave children or pets unattended in a hot vehicle for any length of time! More organized rain and clouds from Melbourne northward will provide a break from the excessive heat across northern portions of east-central Florida today. .RIP CURRENT IMPACT... There is a Moderate risk of dangerous rip currents at all central Florida Atlantic beaches today. Rip currents are strong, narrow channels of seaward flowing water that form at breaches in the sand bar. To lessen your risk of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Stronger lightning storms will be capable of producing wind gusts around 35 knots over inland lakes, intracoastal waters, and the nearshore Atlantic waters near and north of Cape Canaveral. Boaters should watch for storms quickly approaching from the west, especially this morning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered daytime and evening lightning storms are expected to continue through the week. Stronger storms will be capable of gusty winds, frequent lightning strikes, and torrential rainfall. Localized flooding of roads and poorly-drained areas will be possible. Afternoon temperatures will remain several degrees above normal, with humidity remaining high. Peak heat index readings will reach 102 to 110 degrees through the week. Heat Advisories may be required, especially mid to late week as high pressure builds north across the Florida Peninsula. Remember to protect yourself from the heat and the sun. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, please report any rainfall amounts of 3 inches or greater, or flooding, to the National Weather Service in Melbourne. Sedlock/Schaper
In the hours before
Special weather statement, Jul 11, 11:12 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1112 AM EDT Tue Jul 11 2023
FLZ045-053-111545-
Osceola FL-Orange FL-
1112 AM EDT Tue Jul 11 2023
...A strong thunderstorm will impact portions of southwestern Orange
and northwestern Osceola Counties through 1145 AM EDT...
At 1111 AM EDT, Doppler radar was tracking a strong thunderstorm over
Bay Lake, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Windermere, Bay Lake and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2830 8165 2846 8163 2853 8138 2828 8137
TIME...MOT...LOC 1511Z 265DEG 17KT 2839 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Jul 11, 11:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1121 AM EDT Tue Jul 11 2023
FLZ041-044-111545-
Northern Lake County FL-Inland Volusia FL-
1121 AM EDT Tue Jul 11 2023
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 1145 AM EDT...
At 1121 AM EDT, Doppler radar was tracking a strong thunderstorm over
Pierson, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Pierson, DeLeon Springs, Barberville and Lake George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2926 8142 2927 8118 2914 8117 2904 8166
2905 8166 2905 8164 2928 8164 2930 8165
2931 8167 2932 8168 2938 8142
TIME...MOT...LOC 1521Z 261DEG 21KT 2928 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:04 PM EDT | Special Marine Warning | MLB | 51 min | |
| Jul 11, 11:12 AM EDT | Special Weather Statement | MLB | Orange | 33 min |
| Jul 11, 11:48 AM EDT | Special Weather Statement | MLB | Orange | 27 min |
| Jul 11, 11:49 AM EDT | Special Weather Statement | MLB | Volusia | 26 min |
| Jul 11, 11:53 AM EDT | Special Marine Warning | MLB | 82 min | |
| Jul 11, 2:29 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.